Texas, 2021High Wind in Texas, March 26, 2021
March 26, 2021 · NWS MAF · 1 event in 1 county or zone
A weak upper level trough moved across the southwestern United States causing brief strong winds in the Guadalupe Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level trough moved across the southwestern United States causing brief strong winds in the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 26, 1:47 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Mar 26, 1:47 PM CST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
247 PM CDT Fri Mar 26 2021
.DISCUSSION...
More windy weather expected. An upper trough swinging across AZ
today will move into NM Saturday before passing over the area that
night. After the trough passes off to the east the ridge will build
in from the west Sunday. By Monday morning the next upper trough
will move down into the NW US and pass into the Great Basin by
Tuesday. This trough will cross the Rockies and onto the plains
Tuesday night. On Wednesday and Thursday high pressure will return
to the region.
Temperatures warmer today climbing into the upper 70s under
unrestricted sunshine. Readings Saturday should be a couple degrees
cooler before a cold front blows into the area during the late
afternoon then pass through the rest of the area overnight. Temps
Sunday should be about 5 degrees cooler then recover back to the
upper 70s Monday. Tuesday should see widespread 80s before next
cold front arrives late in the day. Highs Wednesday only expected
to be in the 60s.
Wind speeds at GDP have been flirting with high wind criteria the
past few hours and finally reached it at 19z. Went ahead and issued
a High Wind Warning for the Guadalupes and Delaware Mountains until
00z. Should see similar to slightly stronger stronger wind Saturday
afternoon... have issued a High Wind Watch for same locations.
Rain chances not great but could see isolated thunderstorms across
SE NM and NW Permian Basin Saturday afternoon and evening... added
pops Saturday night and removed pops Sunday. Low possibility of some
storms mainly south Thursday and Friday.
&&
.FIRE WEATHER...
Near critical to critical fire wx conditions will continue through
this afternoon across Southeast New Mexico, the Guadalupe and
Delaware Mountains, and Culberson county and the Hwy 54 corridor
where a Red Flag Warning remains in effect. Red flag conditions have
already been observed at GDP, Artesia, and Tatum due to critically
low RH below 15% and 20ft winds at 20-30 mph with higher gusts,
especially in the mountains. RFTIs around 3 are present in the
foothills/plains with values up to 6 in the Guadalupes/Delawares.
Elsewhere, elevated fire weather conditions have been noted,
especially across the Trans Pecos and Big Bend region where RHs are
bottoming out in the single digits. Overnight recovery will range
from poor to fair across the region and elevated to near critical
fire wx will be possible yet again Saturday afternoon. The threat
will shift a bit further south and east tomorrow as a Pacific Front
enters the region. The duration of near critical fire wx may be
brief depending on timing of this front w.r.t peak heating, however
an RFD will most likely be needed for the Trans Pecos south to the
Big Bend. Fair to good overnight recovery is expected tomorrow night
as a cold front moves in from the north. Much calmer winds will
decrease the threat for fire wx Sunday and Monday before drier
conditions and critical 20ft winds make a return by Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 48 76 46 69 / 0 0 10 0
Carlsbad 42 68 41 68 / 0 10 20 0
Dryden 52 84 53 71 / 0 0 10 10
Fort Stockton 49 75 44 67 / 0 0 10 10
Guadalupe Pass 43 60 41 60 / 0 0 10 0
Hobbs 40 68 39 67 / 0 10 20 0
Marfa 33 69 35 64 / 0 0 10 0
Midland Intl Airport 47 75 46 70 / 0 0 10 0
Odessa 46 75 46 69 / 0 0 10 0
Wink 43 74 45 69 / 0 0 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning until 9 PM MDT this evening for Chavez Plains-
Eddy Plains-Lea-Sacramento Foothills and Guadalupe
Mountains.
High Wind Warning until 6 PM MDT this evening for Guadalupe
Mountains of Eddy County.
High Wind Watch from Saturday afternoon through Saturday evening
for Guadalupe Mountains of Eddy County.
TX...Red Flag Warning until 10 PM CDT /9 PM MDT/ this evening for
Eastern Culberson County-Guadalupe Mountains Above 7000
Feet-Guadalupe and Delaware Mountains-Van Horn and Highway
54 Corridor.
High Wind Warning until 6 PM MDT this evening for Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains.
High Wind Watch from Saturday afternoon through Saturday evening
for Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains.
&&
24/72Hazardous weather outlook, Mar 26, 1:55 PM CST, 56 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
255 PM CDT Fri Mar 26 2021
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-272000-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
255 PM CDT Fri Mar 26 2021 /155 PM MDT Fri Mar 26 2021/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...This Afternoon and Tonight
A A High Wind Warning is in effect through early this evening for
the Guadalupe and Delaware mountains. Gusts to 60 mph will be common.
Near critical to critical fire weather conditions are expected to
last into this evening across the Guadalupe and Delaware Mountains,
parts of Culberson county, and the Southeast New Mexico plains. A Red
Flag Warning is in effect until 10 PM CDT/9PM MDT.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Elevated to near critical fire weather conditions will be possible
again Saturday afternoon mainly across the Trans Pecos and Big Bend
region.
A High Wind Watch is in effect for the Guadalupe and Delaware
mountains tomorrow afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
High Wind, Guadalupe and Delaware Mountains
- When
- March 26, 2:51 PM CST to 3:51 PM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Massachusetts, March 26, 20211 death · 2 injured · $2,000 · 2 events
- Tornado and Damaging Winds in Vermont, March 26, 20212 injured · $150,000 · EF1 · 8 events
- High Wind in Pennsylvania, March 26, 2021$535,000 · 50 kt wind · 8 events
- High Wind in Ohio, March 26, 2021$207,000 · 50 kt wind · 6 events
- Flood and Damaging Winds in Georgia, March 26, 2021$201,000 · 65 kt wind · 3 events
- Lakeshore Flood and Damaging Winds in New York, March 26, 2021$103,000 · 59 kt wind · 16 events
- Damaging Wind and High Wind in Ohio, March 26, 2021$22,000 · 56 kt wind · 29 events
- Damaging Winds in New York, March 26, 2021$49,000 · 55 kt wind · 4 events
- Damaging Winds and Strong Wind in New York, March 26, 2021$9,000 · 50 kt wind · 8 events
- Hail in Nebraska, March 26, 20211 in hail · 7 events
- Flooding in Arkansas, March 26 to 31, 20215 events
- High Wind in West Virginia, March 26, 202150 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 951884.